Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 42, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 18, 2007, 8:00 PM CDT for Stephenson County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2007, 8:00 PM CDT (01:00 UTC)
- Expired
- Jul 19, 2007, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3404 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 190101 FFWDVN ILC177-190700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 800 PM CDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... STEPHENSON COUNTY IN NORTHWEST ILLINOIS... * UNTIL 200 AM CDT * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. 2 TO 4 INCHES OF RAIN IN THE PAST 2 HOURS HAS FALLEN OVER NORTHEAST AND NORTHWEST PORTIONS OF THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDARVILLE...WINSLOW...ROCK CITY...LENA...DAVIS AND DAKOTA BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. LAT...LON 4231 8941 4232 8992 4250 8991 4249 8940 $$ JAZ
2 follow-up statements
000 WGUS73 KDVN 190108 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 807 PM CDT WED JUL 18 2007 ILC177-190700- STEPHENSON IL- 807 PM CDT WED JUL 18 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR STEPHENSON COUNTY... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSLOW... ROCK CITY AND DAVIS BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. FLASH FLOODING IS LIKELY ON THE FOLLOWING STREAMS IN NORTHEAST JO DAVIESS COUNTY...OTTER CREEK AND THE NORTH BRANCH OF OTTER CREEK. FLASH FLOODING IS LIKELY ON THE FOLLOWING STREAMS IN NORTHWEST PARTS OF THE COUNTY...SPAFFORD CREEK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING. LAT...LON 4231 8941 4232 8992 4250 8991 4249 8940 $$ JAZ
000 WGUS73 KDVN 190402 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1102 PM CDT WED JUL 18 2007 ILC177-190412- STEPHENSON IL- 1102 PM CDT WED JUL 18 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR STEPHENSON COUNTY... HEAVY RAIN HAS MOVED OUT OF THE AREA...AND THE THREAT OF FLASH FLOODING HAS ENDED WITH THIS ROUND OF THUNDERSTORMS. THEREFORE... THE FLASH FLOOD WARNING FOR STEPHENSON COUNTY HAS BEEN CANCELLED. LAT...LON 4231 8941 4232 8992 4250 8991 4249 8940 $$ 33
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 11:30 AM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, Jul 18, 11:30 AM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 AM CDT WED JUL 18 2007
.UPDATE...
HAVE UPDATED FORECAST GRIDS FOR TODAY AND TONIGHT TO REFLECT
CURRENT CONDITIONS AND THINKING FOR CONVECTIVE EVOLUTION LATER.
16Z SURFACE ANALYSIS INDICATES BOUNDARY EXTENDING FROM NEAR
THUNDER BAY TO KAEL TO FAR SERN SD. SURFACE DEWPOINTS ARE HAVING
NO TROUBLE REACHING THE 70S AHEAD OF THE FRONT SEEING AN OCCASIONAL
SPRINKLE OUT OF THE VERY HIGH CLOUDS OVER THE CWA...SO HAVE
DROPPED POPS FOR THE REST OF MORNING AND EARLY AFTERNOON INTO THE
ISOLATED CATEGORY. DECK OF THICK CI IS PUSHING SELY THROUGH THE
AREA...WITH BREAKS BEHIND IT ALREADY WORKING INTO THE NRN TIER
AHEAD FO THINNER CI. TEMPS TODAY ARE JUMPING UP FASTER THAN
FCST...AND WITH THINKING OF THINNER CLOUDS AND LESS PRECIP DURING
THE DAYTIME...HAVE INCREASED MAX TEMPS A DEGREE OR TWO ACROSS MUCH
OF THE AREA. BELIEVE MOST FAVORED AREA FOR CONVECTIVE DEVELOPMENT
THIS AFTERNOON WILL BE WEST OF THE CWA IN NW/N CTRL IA...EVOLVING
INTO AN MCS THAT MOVES ACROSS THE BDRY INTO THE CWA IN THE LATER
AFTERNOON/EVENING HOURS. SHORTWAVE DIVING OUT OF THE DAKOTAS WILL
PROVIDE UPPER LEVEL SUPPORT...AND INSTABILITY WILL BE RATHER HIGH
IF CLOUDS BREAK UP ENOUGH TO ALLOW AT LEAST INTERMITTENT SUN. SPC
MODERATE RISK REMAINS OVER THE CWA MAINLY FOR WIND THREAT THIS
EVENING ASSOCIATED WITH THE MCS...AS HIGH FREEZING LEVELS AND
FAIRLY MOIST ATMOSPHERE MAY KEEP HAIL IN CHECK. HEAVY RAIN REMAINS
A THREAT...AND WITH MANY PARTS OF THE CWA SEEING 2-5 INCHES OF
RAIN SO FAR THIS WEEK...WILL NEED TO MONITOR FLOODING THREAT
CLOSELY AS MCS EVOLVES.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BUREAU-CARROLL-
HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
MAYESHazardous weather outlook, Jul 18, 8:52 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 852 AM CDT WED JUL 18 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-191400- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 852 AM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS...AS WELL AS A CONTINUED POTENTIAL FOR FLOODING...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EARLY EVENING IN CENTRAL AND WESTERN IOWA AS A FRONT MOVES ACROSS THE AREA...AIDED BY A STRONGER UPPER-LEVEL SYSTEM. THESE STORMS ARE EXPECTED TO FORM INTO A COMPLEX THAT MOVES ACROSS THE AREA THROUGH THE LATE AFTERNOON AND EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREATS FROM THIS ACTIVITY WILL BE FROM DAMAGING WINDS...WITH THE POTENTIAL FOR WINDS UP TO OR EXCEEDING 70-80 MPH...AND HEAVY RAINFALL THAT WILL COMPOUND CURRENT FLOODING CONDITIONS. THE SATURATED GROUND WILL MAKE THE AREA PARTICULARLY VULNERABLE TO FLASH FLOODING AS WELL AS DAMAGE TO VEGETATION. A SECONDARY THREAT FROM THE THUNDERSTORMS WILL BE FROM HAIL UP TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO COULD ALSO OCCUR IF ANY ISOLATED STORMS DEVELOP IN THE AREA NEAR THE FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY...MAINLY SOUTH OF A LINE FROM MEMPHIS TO MACOMB. IN ADDITION...THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE SOUTH OF INTERSTATE 80 AS STORMS MOVE THROUGH THE AREA. THUNDERSTORMS MAY BE ONGOING ON THURSDAY MORNING FROM THE OVERNIGHT ACTIVITY AND WILL CONTINUE TO PUSH OUT OF THE AREA THROUGH THE MORNING HOURS. THE MAIN THREATS WOULD BE FROM HEAVY RAINFALL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OVER ONE INCH AND ANY FLOODING AS WELL AS SEVERE WEATHER. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 1230 PM CDT. MAYES
In the hours before
Local storm report, Jul 18, 7:02 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST WALKER 42.29N 91.78W
07/18/2007 E70 MPH LINN IA EMERGENCY MNGR
&&
TERRYSLocal storm report, Jul 18, 7:26 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
726 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FUNNEL CLOUD CEDAR RAPIDS 41.97N 91.67W
07/18/2007 LINN IA PUBLIC
0707 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
07/18/2007 E53 MPH LINN IA ASOS
0707 PM FUNNEL CLOUD 2 W SWISHER 41.84N 91.73W
07/18/2007 JOHNSON IA PUBLIC
POSSIBLE FUNNEL CLOUD
0720 PM TSTM WND GST MOUNT VERNON 41.92N 91.42W
07/18/2007 E60 MPH LINN IA FIRE DEPT/RESCUE
0720 PM FUNNEL CLOUD SOLON 41.81N 91.49W
07/18/2007 JOHNSON IA PUBLIC
0720 PM FUNNEL CLOUD NORTH LIBERTY 42.82N 90.97W
07/18/2007 GRANT WI PUBLIC
0725 PM TSTM WND GST MARTELLE 42.02N 91.36W
07/18/2007 E45 MPH JONES IA FIRE DEPT/RESCUE
&&
TERRYSLocal storm report, Jul 18, 7:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
733 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FUNNEL CLOUD FAIRVIEW 42.08N 91.33W
07/18/2007 JONES IA LAW ENFORCEMENT
FUNNEL CLOUD.
&&
JH2Local storm report, Jul 18, 7:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG CENTRAL CITY 42.20N 91.52W
07/18/2007 LINN IA EMERGENCY MNGR
TREES DOWN AND STREETS IMPASSIBLE IN CENTRAL CITY
0735 PM FUNNEL CLOUD 1 N OLIN 42.01N 91.14W
07/18/2007 JONES IA TRAINED SPOTTER
&&
TERRYSLocal storm report, Jul 18, 7:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM FUNNEL CLOUD 2 S CENTER JUNCTION 42.09N 91.09W
07/18/2007 JONES IA FIRE DEPT/RESCUE
&&
TERRYSLocal storm report, Jul 18, 8:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG N URBANA 42.22N 91.88W
07/18/2007 BENTON IA TRAINED SPOTTER
TREES DOWN, SIGNS DAMAGED -
0754 PM HEAVY RAIN URBANA 42.22N 91.88W
07/18/2007 M2.79 INCH BENTON IA TRAINED SPOTTER
&&
TERRYSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:21 PM CDT | Flash Flood Warning | DVN | Jo Daviess | 6 hr |
| Jul 18, 8:30 PM CDT | Flash Flood Warning | DVN | Carroll | 6 hr |
| Jul 18, 9:04 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 31 min |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.